Alert archive / Ohio / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 221, NWS Wilmington, OH

June 28, 2006Darke County, Mercer County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Jun 28, 2006, 6:00 PM EDT for Darke County, Mercer County, Ohio. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 28, 2006, 6:00 PM EDT (22:00 UTC)
Expired
Jun 28, 2006, 7:00 PM EDT
In force
60 min
Issued by
NWS Wilmington, OH
Area
Counties, with a storm outline in the text

Counties Darke County, OH, Mercer County, OH

The radar

The Cincinnati radar (KILN), 123 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.0 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2006-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 28 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2006-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
28 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
1110 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 3:42 PM EDT, 2 hours 18 minutes earlier.

Area forecast discussion, Jun 28, 3:42 PM EDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
342 PM EDT WED JUN 28 2006

.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
THERE WERE SCATTERED SHOWERS AND THUNDERSTORMS DRIFTING NE ACROSS
CENTRAL AND NORTHERN INDIANA THIS AFTERNOON ASSOCIATED WITH AN UPPER
DISTURBANCE.  MEANWHILE...THERE WERE LINEAR STRIPS OF CONVECTION
ACROSS MAINLY THE SE HALF OF THE FCST AREA.  TEMPERATURES GENERALLY
RANGED FROM THE LOWER TO MID 80S.

LATE THIS AFTERNOON INTO THIS EVENING...THERE IS DECENT
INSTABILITY...GENERALLY 1000-1500 J/KG.  WITH RELATIVELY LOW
WBZ(S)...MARGINALLY SEVERE HAIL WILL BE POSSIBLE THIS EVENING WITH
ANY OF THE STORMS THAT DEVELOP. THE ONGOING CONVECTIVE ACTIVITY TO
THE WEST WILL DECREASE IN INTENSITY AND COVERAGE INTO THE EVENING
AND OVERNIGHT.

FOR THURSDAY...A H5 TROF MOVES EAST THE FCST AREA BY THE AFTERNOON.
HIGH TEMPS WILL BE AROUND 80. INSTABILITY WILL FALL OFF BEHIND THE
FEATURE AFTER 18Z...WITH PERHAPS ISOLATED THUNDERSTORM COVERAGE. THE
LOWS WILL BE AROUND 60 THURSDAY NIGHT.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
PERIOD BEGINS WITH WEAK SFC HIGH PRESSURE CENTERED OVER THE MID OH
VALLEY.  FAST WNW H5 FLOW DOMINATES THE REST OF THE FORECAST PERIOD.
THIS PATTERN FAVORS CONVECTIVE ACTIVITY ALONG THE SRN EDGE OF THE
WESTERLIES. ON SATURDAY IT APPEARS THAT THE FLOW WILL BE THROUGH THE
SRN GREAT LAKES...SO TOOK POPS OUT.

SRN EDGE THEN DROPS A LITTLE FARTHER SOUTH...PUSHING THE CONVECTION
BACK INTO THE FA SAT NGT INTO SUN.  SFC CDFNT PUSHES SOUTH INTO THE
REGION SUN NGT INTO MON.  FRONT IS SLOW TO MAKE SOUTH
PROGRESSION...FINALLY MAKING IT INTO THE TN VALLEY BY WED.

STAYED CLOSE TO GUIDANCE TEMPS.

SITES

&&

.AVIATION /18Z-18Z/...
CONVECTION DEVELOPING ALONG SEVERAL LINES THIS AFTERNOON. LINE E OF
CMH WILL REMAIN OUT OF TAFS BUT A SECOND WEAKER LINE IS EXPERIENCING
DEVELOPMENT TO THE SW TOWARDS AN ILN/LUK LINE AND SHOULD CONTINUE TO
FILL IN TO THE NE WHERE IT WILL AFFECT CMH/LCK LATER THIS AFTERNOON.
KDAY AND KCVG SHOULD BE IN THE CLEAR UNTIL CONVECTION WELL UPSTREAM
WITH THE FORCING OF THE UPPER LEVEL TROF WORKS ITS WAY SE. HAVE
TIMED ACTIVITY AROUND OR JUST AFTER THE 0Z TIME FRAME FOR THESE
SITES AND EXPECT THAT THE FORCING WILL WORK ITS WAY SE A BIT QUICKER
SO HAVE JUST PUT SHOWER ACTIVITY WITH NO THUNDER IN FOR KDAY.
BELIEVE THAT THE MAJORITY OF ACTIVITY AROUND OR AFTER 0Z WILL BE
LIMITED TO THE CONFLUENCE OF KY/IN/OH AND THAT A BIT MORE STABLE AIR
WILL WORK INTO THE NRN CWA...KEEPING LESS OF A CHANCE FOR CONVECTIVE
ACTIVITY LATE THIS AFTERNOON AND EARLY EVENING HERE.

SCT CU WITH BASES 4-5KFT AND MID LEVEL CLOUDS WILL BE THE RULE THIS
AFTERNOON. KEPT MID LEVEL CLOUDS OVERNIGHT AND INTO TOMORROW. WINDS
WILL SHIFT NW BTWN 3 AND 9Z AS HIGH PRES BUILDS IN THE MIDWEST AND
SFC TROF PASSES THROUGH THE OHVLY.

FRANKS

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, Jun 28, 5:45 AM EDT, 12 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
545 AM EDT WED JUN 28 2006

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-290945-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-
DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-
MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-
PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-
CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
545 AM EDT WED JUN 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
EVENING AS AN UPPER LEVEL DISTURBANCE MOVES INTO THE REGION. A FEW
STORMS MAY BECOME SEVERE...WITH LARGE HAIL THE PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON.

RYAN

In the hours before

Special weather statement, Jun 28, 4:41 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
441 PM EDT WED JUN 28 2006

OHZ034-282115-
MERCER OH-
441 PM EDT WED JUN 28 2006

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MERCER COUNTY
THROUGH 515 PM EDT...

AT 436 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED NEAR MENDON...MOVING EAST AT 35 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM
INCLUDE...ROCKFORD AND NEPTUNE.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
Local storm report, Jun 28, 4:42 PM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
442 PM EDT WED JUN 28 2006

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0436 PM     HAIL             ROCKFORD                40.69N  84.65W
06/28/2006  0.75 INCH        MERCER             OH   LAW ENFORCEMENT
Special weather statement, Jun 28, 5:44 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
544 PM EDT WED JUN 28 2006

OHZ055-056-282215-
FRANKLIN OH-LICKING OH-
544 PM EDT WED JUN 28 2006

...A STRONG THUNDERSTORM WILL AFFECT WESTERN LICKING AND NORTHEASTERN
FRANKLIN COUNTIES THROUGH 615 PM EDT...

AT 536 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED NEAR GAHANNA...MOVING EAST AT 25 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...SUMMIT
STATION...JERSEY...ETNA...PATASKALA...BEECHWOOD TRAILS...JOHNSTOWN...
KIRKERSVILLE...ALEXANDRIA...GRANVILLE SOUTH...HEBRON...BUCKEYE LAKE
AND UTICA.

FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 6:47 PM EDTSevere Thunderstorm WarningILNMiami, Shelby43 min
Jun 28, 6:51 PM EDTSevere Thunderstorm WarningILNAuglaize24 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.